Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 30, NWS Seattle, WA

November 19, 2012

NWS Seattle, WA issued this wind advisory at Nov 19, 2012, 7:52 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 7:52 AM PST (15:52 UTC)
Expired
Nov 19, 2012, 10:47 AM PST
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS76 KSEW 191552
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
752 AM PST MON NOV 19 2012

WAZ517-192300-
/O.NEW.KSEW.WI.Y.0030.121119T1552Z-121119T2300Z/
CENTRAL COAST-
752 AM PST MON NOV 19 2012

...WIND ADVISORY IN EFFECT FOR THE CENTRAL WASHINGTON COAST UNTIL
3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* SOME AFFECTED LOCATIONS...ABERDEEN AND HOQUIAM.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 9 AM
  AND 1 PM PST TODAY.

* WIND...WILL INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS
  AS HIGH AS 55 MPH THIS MORNING AND THEN DIMINISH DURING THIS
  AFTERNOON.

* IMPACTS...THE STRONG WINDS COULD CAUSE LOCALIZED POWER OUTAGES
  AND SNAP TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WWW.WEATHER.GOV
1 follow-up statement
888 
WWUS76 KSEW 191847
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1047 AM PST MON NOV 19 2012

WAZ517-192300-
/O.UPG.KSEW.WI.Y.0030.000000T0000Z-121119T2300Z/
/O.NEW.KSEW.HW.W.0010.121119T1847Z-121119T2300Z/
CENTRAL COAST-
1047 AM PST MON NOV 19 2012

...HIGH WIND WARNING IN EFFECT FOR THE CENTRAL COAST UNTIL 3 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...ABERDEEN AND HOQUIAM.

* TIMING...THE STRONGEST WINDS WILL OCCUR BY 1 PM PST TODAY.

* WIND...SOUTH AT 25 TO 35 MPH WITH GUSTS NEAR 60 MPH...
  DIMINISHING LATER THIS AFTERNOON. SO FAR...WINDS HAVE GUSTED TO
  59 MPH AT HOQUIAM THIS MORNING.

* IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
  DAMAGE PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR IMMINENT.
SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR
STRONGER ARE LIKELY OR OCCURRING.

&&

$$

WAZ504-505-508-509-512-200000-
/O.NEW.KSEW.WI.Y.0031.121119T1847Z-121120T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA-
1047 AM PST MON NOV 19 2012

...WIND ADVISORY IN EFFECT FOR THE SOUTHWEST INTERIOR AND PARTS OF
THE PUGET SOUND REGION UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* SOME AFFECTED LOCATIONS...CENTRALIA...LACEY...TACOMA...AND
  SEATTLE. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 11 AM
  AND 4 PM PST TODAY.

* WIND...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS
  NEAR 45 MPH.

* IMPACTS...THE STRONG WINDS WILL LIKELY SNAP TREE LIMBS AND CAUSE
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 19, 4:15 AM PST, 3 hours 37 minutes earlier.

Area forecast discussion, Nov 19, 4:15 AM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PST MON NOV 19 2012...UPDATED MARINE AND HEADLINES

.SYNOPSIS...HEAVY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS
WESTERN WASHINGTON TODAY. AFTER A BRIEF LULL ON TUESDAY...MORE
FRONTS WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY FOR
MORE RAIN...WIND...AND MOUNTAIN SNOW. DRIER WEATHER IS FORECAST ON
THURSDAY THEN A RETURN TO WET WEATHER FRIDAY INTO THE WEEKEND.

&&

.SHORT TERM...A SERIES OF WET PAC SYSTEMS WILL IMPACT WESTERN WA
THROUGH THE MIDDLE OF THE WEEK - PROLONGING OUR ACTIVE WEATHER
PATTERN. THE REGION WILL CONTINUE TO SEE WINDY CONDITIONS TODAY WITH
A TIGHT S/SE PRES GRADIENT ACROSS THE PAC NW. HIGHEST WINDS ARE OVER
THE NORTH INTERIOR THIS MORNING...BORDERLINE WIND ADVISORY
CRITERIA...BUT WINDS WILL EASE THIS MORNING AND AFTERNOON AND THE
GRADIENT SLACKEN A BIT. BUT THE COAST WILL NEED TO BE WATCHED
CLOSELY AS A WAVE MOVES NORTH...POSSIBLY CLIPPING THE CENTRAL WA
COAST. MODELS CONTINUE TO SHOW THE HIGHEST WINDS ALONG THE ORE
COAST. ELSEWHERE...SOUTH/SOUTHEAST WINDS OF 15 TO 30 MPH WILL BE THE
NORM INCLUDING THE INTERIOR.

THE OTHER CONCERN TODAY IS HEAVY PRECIP. THE BAROCLINIC BAND STALLS
OVER WESTERN WA TODAY FOR PERIODS OF RAIN...HEAVY AT TIMES. SEATTLE
AND AREAS SOUTHWARD WILL SEE RAIN TOTALS OF 1 TO 2 INCHES THROUGH
THIS EVENING...HIGHEST AMOUNTS NEAR THE ORE BORDER. THESE TOTALS MAY
INCREASE THE LANDSLIDE THREAT FOR THE REGION. THE MOUNTAINS WILL SEE
SEVERAL INCHES OF PRECIP TODAY. EXPECT HEAVY SNOW NEAR AND ABOVE
4500 FT...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT
TONIGHT. TRAVEL OVER THE HIGHER PASSES WILL BE DIFFICULT. HEAVY RAIN
OVER THE LOWER BASINS WILL ALSO FORCE SHARP RISES ON THE RIVERS. SEE
HYDROLOGY SECTION BELOW. RAIN WILL TAPER DOWN OVERNIGHT AS THE FRONT
SHIFTS FARTHER S/SE AND EXITS.

LOOK FOR A BRIEF BREAK IN THE WEATHER TUE MORNING...THEN MORE RAIN
TUE AFTERNOON AND EVENING AS ANOTHER FRONT ARRIVES. THIS SYSTEM IS
WEAKER BUT WILL STILL LIKELY PRODUCE BREEZY WINDS WITH A FEW MORE
INCHES OF SNOW IN THE MOUNTAINS. SNOW LEVELS ARE AROUND 4000 FT. AN
UPPER LEVEL SHORT WAVES TROUGH WILL PRODUCE MORE SHOWERS ON WED WITH
SNOW LEVELS LOWERING TO AROUND 3000 FT. 33

.LONG TERM...LONG RANGE MODELS ARE SHOWING A BREAK IN THE WEATHER ON
THANKSGIVING DAY AS A BROAD UPPER LEVEL RIDGE BUILDS OVER THE PAC
NW. THIS RIDGE WILL FORCE ANOTHER WET FRONTAL SYSTEM INTO BRITISH
COLUMBIA. THE RIDGE MAY WEAKEN AND FLATTEN BY FRIDAY AS THE FRONT
SHIFTS S/SE THROUGH SOUTHERN B.C. AND MOVES INTO WESTERN WA. BUT THE
MODELS HAVE BEEN WAFFLING ON THE TIMING OF THIS FRONT...AND JUST HOW
WET IT WILL BE. BUT IT IS POSSIBLE THE MOUNTAINS WILL SEE A FEW MORE
INCHES OF PRECIP FOR MORE HEAVY SNOW AND RAIN. COOL AND SHOWERY
WEATHER IS FORECAST OVER THE REMAINDER OF THE HOLIDAY WEEKEND AS A
DEEP UPPER LEVEL LOW FORMS OVER THE REGION. 33

&&

.HYDROLOGY...THE SKOKOMISH RIVER IN MASON COUNTY REACHED FLOOD STAGE
OVERNIGHT AND WILL LIKELY REMAIN IN FLOOD STAGE THROUGH TONIGHT OR
EARLY TUE MORNING.

OTHER WESTERN WASHINGTON RIVERS PROBABLY WILL NOT FLOOD AS A RESULT
OF RAINFALL THROUGH TONIGHT. IT IS NOT THE CLASSIC FLOOD-PRODUCING
WEATHER PATTERN. THE SNOW LEVEL WILL ONLY RISE TO AROUND 5000
FT...AND THERE IS NO INDICATION THAT THE FLOW WILL TAP INTO DEEP
SUBTROPICAL MOISTURE. HOWEVER A POSSIBILITY OF MINOR FLOODING CANNOT
BE RULED OUT FOR A FEW OF THE MOST FLOOD-PRONE RIVERS. WE WILL NEED
TO KEEP A CLOSE EYE ON AT LEAST THE SATSOP...NOOKSACK...SILLAGUAMISH
RIVERS...CHEHALIS AND NEWAUKUM.

AFTER A LULL TUESDAY...THE NEXT WEATHER SYSTEM ARRIVES ABOUT TUESDAY
NIGHT. IT APPEARS TO BE FAST MOVING AND SHOULD ONLY BRING 6-12 HOURS
OF HEAVY RAIN TO THE COAST AND OLYMPICS...WHICH SHOULD NOT BE ENOUGH
TO CAUSE CONCERN ON AREA RIVERS EXCEPT FOR THE SKOKOMISH. THE
PATTERN REMAINS WET BUT NOT OVERLY SO THROUGH ABOUT THURSDAY. BOTH
THE GFS AND EURO MODELS HAVE AT TIMES SHOWN PERIODS OF VERY HEAVY
RAIN OVER WESTERN WASHINGTON LATE THIS WEEK...BUT EXACT TOTALS ARE
STILL UNCLEAR AT THIS POINT. 33

&&

.AVIATION..A LARGE UPPER TROUGH WILL PERSIST OVER THE ERN PAC AND
THE PAC NW THROUGH TUESDAY. STRONG SW FLOW ALOFT AND MOIST
CONDITIONS AT ALL LEVELS. GENERALLY STABLE. SURFACE LOW PRESSURE MAY
DEVELOP OFFSHORE AND CROSS WRN WA LATER TODAY AND AGAIN ON TUESDAY.
THESE SYSTEMS WILL KEEP RAIN GOING ACROSS THE AREA. 3-4K FT CIGS
WILL GENERALLY DOMINATE...EXCEPT MAINLY MVFR CONDITIONS WITH VIS
3-5SM FROM KSEA SOUTHWARD INCLUDING THE KBFI/KOLM/KHQM TERMINALS.
CONDITIONS WILL IMPROVE SLIGHTLY TONIGHT AS RAIN GRADUALLY CHANGES
TO SHOWERS FROM N TO S.

KSEA...RAIN THROUGH THIS EVENING...THEN SHOWERS. 3-4K FT CIGS WILL
LOWER TO 2-3K FT AFTER 16Z THIS MORNING W/ VIS DOWN TO 2-3 SM DURING
HEAVIER RAINFALL. VFR CIGS RETURNING THIS EVENING AS RAIN TAPERS
OFF. S WIND 14-18 KT W/ GUSTS TO 28 KT...EASING TO 12-14 KT W/ GUSTS
22 KT BY MIDDAY.

&&

.MARINE...415 AM UPDATE...IR/WV SATELLITE IMAGERY SEEM TO INDICATE
SURFACE LOW PRESSURE DEVELOPMENT NEAR 130 W AND JUST N OF 40 N. THE
NEAREST BUOY INDICATES A PRESSURE NEAR 994 MB WHICH IS A FEW MB
LOWER THAN THE STRONGER NAM MODEL. IT IS LIKELY THE PRESSURE IS
CLOSER TO 990 MB. THE DEEPER LOW CENTER SUGGESTS A MORE NORTHERN
TRACK WHICH MAY PRODUCE GALES OVER THE SRN WA COASTAL WATERS AND
POSSIBLY THE EAST ENTRANCE LATER TODAY/TONIGHT. UPDATED THE FORECAST
TO REFLECT THIS CHANGE.

GRADIENTS WILL SLOWLY WIND DOWN OVERNIGHT. SMALL CRAFT WINDS SHOULD
SUBSIDE AND SEAS SHOULD GRADUALLY COME DOWN. ADDITIONAL SURFACE
TROUGHS WILL AFFECT THE WATERS THROUGH THE REST OF THE WEEK. EXPECT
SMALL CRAFT WINDS TO BE COMMON AND POSSIBLY GALES WITH SOME OF THESE
SYSTEMS DEPENDING ON THE TRACK. STAY TUNED TO THE LATEST FORECAST.
DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR PORTIONS OF
     WESTERN WA.

     WINTER STORM WARNING ABOVE 4500 FEET FOR THE CASCADES UNTIL
     MIDNIGHT TONIGHT.

PZ...GALE WARNING CENTRAL AND SOUTHERN COASTAL ZONES AND THE EAST
     ENTRANCE TO THE STRAIT OF JUAN DE FUCA THROUGH THIS EVENING.

     SMALL CRAFT ADVISORY FOR ALL REMAINING WATERS THROUGH THIS
     EVENING.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

In the hours before

Special weather statement, Nov 19, 4:05 AM PST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PST MON NOV 19 2012

WAZ001-503>519-200100-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
405 AM PST MON NOV 19 2012

...AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK...

ANOTHER WET PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON TODAY.

TWO TO FIVE INCHES OF ADDITIONAL RAIN WILL FALL IN THE MOUNTAINS
BELOW THE SNOW LEVEL. LANDSLIDES ARE POSSIBLE AS UP TO 2.5 INCHES
OF RAIN WILL FALL IN THE LOWLANDS WITH THE HEAVIEST AMOUNTS
GENERALLY AT THE COAST AND IN THE INTERIOR FROM AROUND EVERETT
SOUTHWARD.

WET AND LOCALLY WINDY WEATHER WILL CONTINUE THROUGH THE WEEK.
THERE WILL BE MORE SNOW IN THE MOUNTAINS WITH SNOW LEVELS FORECAST
NEAR PASS LEVELS. ANOTHER WET SYSTEM MAY ARRIVE LATE THIS WEEK.

STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE
IN SEATTLE.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:34 PM PSTSmall Craft AdvisorySEW3 days
Nov 19, 4:14 AM PSTRiver Flood WarningSEWLewis20 hr
Nov 19, 5:35 AM PSTAreal Flood AdvisorySEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 5 more15 hr
Nov 19, 10:15 AM PSTRiver Flood WarningSEWGrays Harbor23 hr
Nov 19, 10:37 AM PSTRiver Flood WarningSEWLewis22 hr
Nov 19, 10:47 AM PSTHigh Wind WarningSEW3 hr
Nov 19, 10:47 AM PSTWind AdvisorySEW7 hr
Nov 19, 11:25 AM PSTWinter Weather AdvisorySEW7 hr
Nov 19, 11:29 AM PSTHigh Surf AdvisorySEW17 hr
Nov 19, 12:16 PM PSTAreal Flood AdvisorySEWSkagit, Whatcom3 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWLewis33 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWThurston51 hr

Nearby

Wind Advisories in Washington, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.